Remote Access Journal of the American Mathematical Society
Green Open Access

Journal of the American Mathematical Society

ISSN 1088-6834(online) ISSN 0894-0347(print)

 

 

The failure of rational dilation on a triply connected domain


Authors: Michael A. Dritschel and Scott McCullough
Journal: J. Amer. Math. Soc. 18 (2005), 873-918
MSC (2000): Primary 47A25; Secondary 30C40, 30E05, 30F10, 46E22, 47A20, 47A48
Published electronically: June 2, 2005
MathSciNet review: 2163865
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: For $R$ a bounded triply connected domain with boundary consisting of disjoint analytic curves there exists an operator $T$ on a complex Hilbert space $\mathcal H$ so that the closure of $R$ is a spectral set for $T$, but $T$ does not dilate to a normal operator with spectrum in $B$, the boundary of $R$. There is considerable overlap with the construction of an example on such a domain recently obtained by Agler, Harland and Raphael using numerical computations and work of Agler and Harland.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Journal of the American Mathematical Society with MSC (2000): 47A25, 30C40, 30E05, 30F10, 46E22, 47A20, 47A48

Retrieve articles in all journals with MSC (2000): 47A25, 30C40, 30E05, 30F10, 46E22, 47A20, 47A48


Additional Information

Michael A. Dritschel
Affiliation: School of Mathematics and Statistics, Merz Court, University of Newcastle upon Tyne, Newcastle upon Tyne, NE1 7RU, United Kingdom
Email: m.a.dritschel@ncl.ac.uk

Scott McCullough
Affiliation: Department of Mathematics, University of Florida, Box 118105, Gainesville, Florida 32611-8105
Email: sam@math.ufl.edu

DOI: http://dx.doi.org/10.1090/S0894-0347-05-00491-1
Keywords: Dilations, spectral sets, multiply connected domains, inner functions, Herglotz representations, Fay reproducing kernels, Riemann surfaces, theta functions, transfer functions, Nevanlinna-Pick interpolation
Received by editor(s): April 28, 2004
Published electronically: June 2, 2005
Additional Notes: The first author’s research was supported by the EPSRC
The second author’s research was supported by the NSF
Article copyright: © Copyright 2005 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.